Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Nov 20, 2010, 1:21 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2010, 1:21 PM MST (20:21 UTC)
- Expired
- Nov 20, 2010, 7:47 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS85 KTWC 202021 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 121 PM MST SAT NOV 20 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR SANTA CRUZ AND COCHISE COUNTIES... AZZ148-210300- /O.NEW.KTWC.FW.W.0016.101120T2021Z-101121T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 121 PM MST SAT NOV 20 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...THIS RED FLAG WARNING IS IN EFFECT FOR SANTA CRUZ AND COCHISE COUNTIES. * TIMING...GUSTY WINDS AND LOW RELATIVE HUMIDITIES ARE ALREADY IN PLACE AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. * WINDS...SOUTH TO SOUTHWEST SUSTAINED 20-FOOT WIND SPEEDS OF 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...VALUES ARE ALREADY NEAR OR BELOW THE 15 PERCENT THRESHOLD AND ARE EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS TO LOW TEENS. * IMPACTS...AS DRY CONDITIONS HAVE BEEN IN PLACE OVER THESE COUNTIES FOR SOME TIME...THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CREATE VERY ACTIVE FIRE BEHAVIOR IN DRY FUELS. CREWS IN THE FIELD ARE ENCOURAGED TO MONITOR CONDITIONS CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
1 follow-up statement
035 WWUS85 KTWC 210247 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 747 PM MST SAT NOV 20 2010 AZZ148-210400- /O.CAN.KTWC.FW.W.0016.000000T0000Z-101121T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 747 PM MST SAT NOV 20 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE DECREASED AND HUMIDITY VALUES CONTINUED TO CLIMB ABOVE CRITICAL LEVELS. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Nov 20, 10:40 AM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 20, 10:40 AM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1040 AM MST SAT NOV 20 2010 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL BRING BREEZY TO WINDY CONDITIONS THIS AFTERNOON. BREEZY CONDITIONS WILL CONTINUE SUNDAY WITH COOLER TEMPERATURES. THERE WILL ALSO BE A CHANCE OF SHOWERS ON SUNDAY MAINLY NORTH AND WEST OF TUCSON. THEREAFTER...COOL AND DRY WEATHER IS EXPECTED DURING THE UPCOMING WEEK. && .DISCUSSION...CLEAR SKIES ACROSS SE AZ THIS MORNING ALONG WITH LIGHT SLY SURFACE WINDS. BULK OF LOWER-LEVEL CLOUDS ARE ENTERING FAR SWRN AZ FROM SRN CALIFORNIA. 20/12Z KTWC SOUNDING OBSERVED 25-35 KT GENERALLY SWLY WINDS IN THE SURFACE-600 MB LAYER. AT THIS TIME APPEARS THAT MOSTLY SUNNY SKIES WILL SUFFICE FOR SKY CONDITION THIS AFTERNOON...WITH THE BELIEF THAT CLOUDS WILL INCREASE LATER THIS EVENING AND THRU TONIGHT. AT ANY RATE...BREEZY TO WINDY CRITERIA SHOULD BE MET THIS AFTERNOON AND THIS EVENING AS PER THE INHERITED FORECASTS. PLAN TO MAKE SOME MINOR ADJUSTMENTS TO THE GRIDDED DATA SKY FIELDS THIS AFTERNOON...OTHERWISE NO ADDITIONAL CHANGES ARE NECESSARY TO THE INHERITED FORECASTS. PLEASE REFER TO THE PREVIOUS DISCUSSION SECTION FOR FURTHER DETAIL. && .PREV DISCUSSION...DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN STATES THIS WEEKEND WITH FIRST BRING GUSTY WINDS TO THE AREA TODAY AND THEN A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS LATER TONIGHT INTO EARLY MONDAY. WITH PRESSURE GRADIENTS TIGHTENING TODAY...EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN THE 30S. MIGHT SEE SOME LOCALIZED WIND ADVISORY TYPE WINDS IN THE WHITES TODAY BUT NOT WIDESPREAD ENOUGH FOR ISSUANCE OF AN ADVISORY PRODUCT. HIGHS TODAY WILL BE SLIGHTLY COOLER VERSUS FRIDAY. CLOUDS THICKENING WESTERN HALF OF FORECAST AREA AS COLD FRONT APPROACHES FROM THE WEST. LOOKS LIKE THE MARINE LAYER OFF THE SOUTHERN CALIFORNIA/NORTHERN BAJA COAST IS DEEP ENOUGH FOR IT TO BREACH THE SO CAL/NRN BAJA MOUNTAINS IN ADVANCE OF THE APPROACHING COLD FRONT. DYNAMICS INCREASING OVER WESTERN SECTIONS LATER TONIGHT FOR A CHANCE OF SHOWERS. HAVE UPPED POPS AND QPF OUT WEST FOR TONIGHT. AS COLD FRONT PUSHES EAST ACROSS THE AREA ON SUNDAY...IT STARTS TO WEAKEN. BEST AREAS OF PRECIPITATION WILL BE WEST AND NORTH OF TUCSON. SNOW LEVELS WILL BE LOWERING TO AROUND 7000 FEET...WITH A COUPLE OF INCHES POSSIBLE IN THE WHITES. HIGHS WILL BE ABOUT 10 DEGREES COOLER THAN SATURDAY. REMAINING UNSETTLED NORTH OF TUCSON ON MONDAY...ESPECIALLY EARLY IN THE DAY. HIGHS WILL BE SEVERAL DEGREES COOLER THAN SUNDAY AND WITH MODERATE PRESSURE GRADIENT AROUND...IT WILL BE BREEZY AT TIMES. GENERAL TROUGHINESS WILL REMAIN OVER THE AREA TUESDAY AND WEDNESDAY KEEPING HIGH TEMPERATURES BELOW NORMAL. THE FLOW WILL REMAIN DRY AND NO PRECIP IS EXPECTED IN THE EXTENDED. && .AVIATION...VALID THRU 21/18Z. FEW-SCT CLOUDS AT OR ABOVE 15K FT AGL BECOMING SCT-BKN CLOUDS AT 8-11K FT AGL 03Z-06Z SUNDAY WITH CLOUD DECKS LOWERING TO 6-9K FT AGL BY 18Z SUNDAY. SLIGHT CHANCE OF -SHRA MAINLY WEST-NORTH OF KTUS 12Z-18Z SUNDAY. SURFACE WIND SLY/SWLY 8-18 KTS WITH GUSTS OF 20-30 KTS BECOMING GENERALLY SLY LESS THAN 10 KTS 03Z-06Z SUNDAY AND CONTINUING INTO SUNDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT BREEZY TO WINDY CONDITIONS THIS WEEKEND WITH SOME GUSTS UP TO 40 MPH. RELATIVE HUMIDITIES WILL REMAIN ELEVATED AND THUS DIMINISH THE PROSPECT FOR RED FLAG CONDITIONS. DRY AND COOL CONDITIONS WILL OCCUR DURING THE UPCOMING WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Nov 20, 4:25 AM MST, 8 hours 56 minutes before
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
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.